Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What causes headache and nausea after having paroxetine for anxiety?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 1512 Questions
Question
Hi Doctor,

I asked a question to a psychiatrist couple of weeks back from my healthcare magic account, and was suggested to take paroxetine 12.5 mg daily at night, diagnosing me with underlying anxiety disorder. My main problems were unable to concentrate and maintain focus, and forgetting things easily etc.

I started taking the tablet 9 days back. Initially I started feeling a little better, but since yesterday I am getting headache and nausea, and they seem to be increasing day by day. Also, I am feeling increased sweating and hear beat. Could these be effects of paroxetine, and should I be continuing it? Also, if I stop taking paroxetine, will I be having any withdrawal symptoms like unable to concentrate and focus and going back to the same stage as I was before starting to take paroxetine?

Please let me know if you need any additional information

Regards,
XXXXXX
Posted Sat, 24 May 2014 in Sexual Health
 
 
Answered by Dr. Saatiish Jhuntrraa 19 minutes later
Brief Answer:
Consider adding clonazepam

Detailed Answer:
Hello
Thanks for choosing wwwhealthcaremagic.com
I would suggest you to screen through Hamilton's Anxiety Rating Scale for detailed evaluation. Inability to maintain focus and concentrate may be due to anxiety disorder, ADHD or combination of these two. Please down load ADHD scale also and rate your symptoms. Headache and Nausea , sweating and palpitation can be due to Paroxetine. Either add clonazepam MD 0.5 mg as required or reduce the dose. Former option is better in my view. These side effects are temporary and clear in a few days. I do not expect your condition to worsen if it is stopped but transient problem may appear. Most important is detailed scientific evaluation.
Dr Saatiish Jhuntrraa
Above answer was peer-reviewed by
 
Follow-up: What causes headache and nausea after having paroxetine for anxiety? 5 hours later
Hi Doctor,

I have evaluated myself on both Hamilton's anxiety scale and Adult ADHD scale. I am getting moderate score on Hamilton's scale, and also getting "Often" or "Very Often" as the answer for most of the questions in ADHD scale. I get a feeling that ADHD scale has more questions related to my problem as compared to the anxiety scale.

Let me know the course of action that I should take.

Thanks & Regards,
XXXXXX
 
 
Answered by Dr. Saatiish Jhuntrraa 40 minutes later
Brief Answer:
Please consult a psychiatrist for detailed evaluat

Detailed Answer:
Hello
I am glad that you did this exercise . but diagnosing ADHD requires a careful history taking from family members as well. We take such precautions because it is a disease that disrupts many areas of life like occupation, marriage, scholastic performance,social life and personal life so if diagnosed and treated adequately, it I can change the whole life of individual as well as future generations but wrongly diagnosed is a total waste of time and money. We need information from other family members because many of the questions are related to childhood and one may not remember it correctly . Secondly it is a disease where medicines are to be taken life long, I mean longer you take, better it is. I further clarify that anxiety disorder is present in up to 30% of cases with ADHD. the best advice would be to consult some psychiatrist who is comfortable in diagnosing and treating ADHD. You try to find one in your area .
Dr Saatiish Jhuntrraa
Above answer was peer-reviewed by
 
Follow-up: What causes headache and nausea after having paroxetine for anxiety? 11 minutes later
Thanks Doctor. I will consult a psychiatrist in my area. One thing I would like to know from you is that in order to treat anxiety, how long should i continue paroxetine, and how should i stop the medicine.

Thanks again for your assistance in this regard.

Regards,
XXXXX
 
 
Answered by Dr. Saatiish Jhuntrraa 16 minutes later
Brief Answer:
continue with medicine

Detailed Answer:
hello
I don't know why was Paroxetine started. Since you have decided to consult a doctor, let it continue and let your doctor decide.
Dr Saatiish Jhuntrraa
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor